Alert archive / Florida / Gale Watches in 2021
Gale Watch 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale watch at Mar 30, 2021, 2:47 PM EDT. It took effect at Apr 1, 2021, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 2:47 PM EDT (18:47 UTC)
- In effect from
- Apr 1, 2021, 2:00 AM EDT
- Expired
- Mar 31, 2021, 5:07 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
059 WHUS72 KTAE 301847 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 247 PM EDT Tue Mar 30 2021 GMZ750-752-770-772-310300- /O.NEW.KTAE.GL.A.0001.210401T0600Z-210402T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 147 PM CDT Tue Mar 30 2021 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet possible. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...From late Wednesday night through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
494 WHUS72 KTAE 310129 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 929 PM EDT Tue Mar 30 2021 GMZ750-752-770-772-311030- /O.CON.KTAE.GL.A.0001.210401T0600Z-210402T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 829 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet possible. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...From late Wednesday night through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
295 WHUS72 KTAE 310700 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 300 AM EDT Wed Mar 31 2021 GMZ730-755-765-775-312000- /O.NEW.KTAE.SC.Y.0016.210401T0600Z-210402T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 300 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 11 AM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. Brief gale force gusts are possible. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...From 2 AM Thursday to 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ750-752-770-772-312000- /O.CON.KTAE.GL.A.0001.210401T0600Z-210402T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 200 AM CDT Wed Mar 31 2021 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet possible. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...From late Wednesday night through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
375 WHUS72 KTAE 310907 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 507 AM EDT Wed Mar 31 2021 GMZ750-752-770-772-312000- /O.UPG.KTAE.GL.A.0001.210401T0600Z-210402T0000Z/ /O.NEW.KTAE.GL.W.0001.210401T0600Z-210401T2100Z/ /O.EXB.KTAE.SC.Y.0016.210401T2100Z-210402T1500Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 407 AM CDT Wed Mar 31 2021 ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM CDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to Apalachicola out 60 nautical miles. * WHEN...For the Gale Warning, from 1 AM to 4 PM CDT Thursday. For the Small Craft Advisory, from 4 PM Thursday to 10 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ730-755-765-775-312000- /O.CON.KTAE.SC.Y.0016.210401T0600Z-210402T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 507 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 11 AM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. Brief gale force gusts are possible. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...From 2 AM Thursday to 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale watch went out at Mar 30, 2:11 PM EDT, 36 minutes earlier.
Area forecast discussion, Mar 30, 2:11 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
211 PM EDT Tue Mar 30 2021
.AVIATION...
[Through 18Z Wednesday]
A few scattered showers will be possible at area terminals through
the remainder of the afternoon. Otherwise, VFR conditions will
prevail. Overnight, increasing low-level moisture will lead to an
increasing low cigs and some fog. Expect IFR conditions at least
at KTLH and KECP, with other sites possibly dropping below
criteria as well. Conditions should return to VFR by midday on
Wednesdsay.
&&
.PREV DISCUSSION [1022 AM EDT]...
.NEAR TERM [Through Tonight]...
In the upper levels, a weak trough will be over the region today.
Nearly zonal flow will be over the region tonight. At the surface, a
weak Gulf Low will move northeastward through the region today. Rain
showers currently over the Gulf and FL Big Bend will move inland
this morning and continue through this afternoon. Thunderstorms will
be isolated this afternoon. Showers will move out of the region
shortly after sunset. Skies will be mostly cloudy today and tonight.
Highs will be in the upper 70s and lower 80s. Lows tonight will be
in the mid 60s.
.SHORT TERM [Wednesday Through Thursday]...
Active weather is expected through the middle of the week as a
strong late season cold front moves through Wednesday night.
On Wednesday afternoon, a line of storms associated with the
front well to our northwest will likely be ongoing and these are
forecast to move into our Alabama counties late Wednesday night as
the front arrives. Severe weather prospects are mostly on the
lower side across our forecast area due to limited instability at
night and the strongest forcing remaining north of the area.
However, enough deep layer shear will still be present to support
a marginal risk (level 1 of 5) risk of severe weather late
Wednesday night across the northwest parts of our forecast area.
Strong/damaging wind gusts along the main line of storms is the
primary concern. A tornado can't be ruled out, but the tornado
potential appears to be low across the area due to decreasing
instability and low values of low-level wind shear.
Showers and thunderstorms are likely across our western FL
Panhandle counties and southeast Alabama counties Wednesday night
with the passing of the front. These showers/storms will become
more scattered/isolated as they push north and east overnight. As
the front comes through early Thursday, you likely won't miss it
because much cooler temperatures will move in along with a notable
increase in the winds out of the north. Sustained winds around 20
to 25 mph behind the front are forecast along with gusts possibly
up to 35 mph.
Thursday will be a breezy and a much cooler afternoon with high
temperatures struggling to break into the 60s across our Alabama
and Georgia counties along with portions of the FL Panhandle. The
low to mid 60s are forecast across the Florida Big Bend. These
temperatures will run about 10 to 15 degrees below seasonal
normals and about 20 to 25 degrees cooler than Wednesday's high
temperatures. Besides breezy conditions, expect hazardous marine
conditions as well across our marine zones, especially in offshore
waters where gale force gusts are possible.
.LONG TERM [Thursday Night Through Tuesday]...
Surface high pressure settles in to the region for the end of the
week and with a dry air mass in place and mostly clear skies on
Thursday night, expect chilly overnight low temperatures in the
upper 30s and low 40s across the area.
Dry conditions and breezy (at times) northerly flow remains over
the area on Friday with high temperatures remaining cool in the
low to mid 60s. With mostly clear skies expected again on Friday
night, and a better positioned surface high, overnight lows will
again drop into the upper 30s and low 40s.
For the remainder of the weekend, dry conditions are likely. A
passing trough over the weekend will bring an increase in clouds
Saturday night into Sunday, but with a dry airmass preceding this
feature we're not expecting any precipitation. A slow warming
trend is expected with highs back into the 70s.
.MARINE...
Hazardous boating conditions are likely to develop Wednesday night
across area waters as a strong cold front moves through the
region. West winds around knots will rapidly become northerly
behind the front overnight Wednesday with 25 to 30 knot winds
likely by Thursday morning, occasional gale force gusts are
possible. Seas will quickly build from 3 feet to nearly 6 feet.
Occasional seas of 8 feet are possible, especially in offshore
waters. Conditions will likely fall below advisory levels for the
upcoming weekend, but elevated easterly wind and seas are likely
to stick around.
.FIRE WEATHER...
A wet pattern will be in place through Wednesday night. On Thursday,
a very dry air mass will move into the region. Red Flag conditions
are not expected the next couple of days.
.HYDROLOGY...
With forecast precipitation values between 0.25 and 0.75 expected
over the next week across the region, there are no immediate
flooding concerns at this time. Higher totals up to 1.0 inches is
mostly expected across SE Alabama and bordering Georgia counties
over the next several days. Another dry period is expected for
several days beyond Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 86 50 64 38 / 20 20 30 0 0
Panama City 67 79 48 63 41 / 10 20 60 0 0
Dothan 64 83 43 60 35 / 20 50 90 0 0
Albany 63 86 45 61 36 / 30 30 80 0 0
Valdosta 63 86 51 64 38 / 20 20 30 0 0
Cross City 64 84 55 69 40 / 20 20 20 0 0
Apalachicola 66 78 50 64 42 / 10 10 20 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Gale Watch from late Wednesday night through Thursday evening
for Coastal waters from Mexico Beach to Apalachicola FL out
20 NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...McD
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Camp
MARINE...Dobbs
FIRE WEATHER...McD
HYDROLOGY...Bunker/DobbsThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Mar 30, 6:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Mar 30, 6:51 AM EDT | Special Marine Warning | TAE | 54 min | |
| Mar 30, 7:44 AM EDT | Special Marine Warning | TAE | 46 min | |
| Mar 30, 8:26 AM EDT | Special Marine Warning | TAE | 94 min | |
| Mar 30, 10:13 AM EDT | Areal Flood Advisory | TAE | Lafayette | 2 hr |
| Mar 30, 2:53 PM EDT | Rip Current Statement | TAE | Gulf | 11 hr |
| Mar 30, 5:23 PM EDT | Special Weather Statement | TAE | Holmes | 37 min |
| Mar 30, 6:17 PM EDT | Special Weather Statement | TAE | Holmes | 28 min |
| Mar 30, 7:19 PM EDT | Special Weather Statement | TAE | Baker, Calhoun | 26 min |
| Mar 30, 5:59 PM EDT | Special Weather Statement | TAE | Houston | 31 min |
| Mar 30, 6:47 PM EDT | Special Weather Statement | TAE | Houston | 28 min |
| Mar 30, 7:13 PM EDT | Special Weather Statement | TAE | Houston | 32 min |
| Mar 30, 7:54 PM EDT | Special Weather Statement | TAE | Henry | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.